Alert archive / Oklahoma / Flash Flood Warnings in 1997

Flash Flood Warning 65, NWS Shreveport, LA

June 29, 1997McCurtain County, Oklahoma

NWS Shreveport, LA issued this flash flood warning at Jun 29, 1997, 1:21 PM CDT for McCurtain County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 1997, 1:21 PM CDT (18:21 UTC)
Expired
Jun 29, 1997, 3:30 PM CDT
In force
2 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County McCurtain County, OK

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1997-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2043 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1997-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2043 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 291821
FFWSHV
OKC089-292030-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
121 PM CDT SUN JUN 29 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  330 PM CDT
FOR THE FOLLOWING AREA...
 
IN SOUTHEAST OKLAHOMA
 
   ...NORTHERN MCCURTAIN COUNTY
 
AT 115 PM CDT...A COOPERATIVE OBSERVER FROM SMITHVILLE OKLAHOMA HAS
REPORTED 7.50 INCHES OF RAIN SINCE 930 AM. SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DIMINISH ACROSS MCCURTAIN COUNTY. RUNOFF FROM THE
PREVIOUS HEAVY RAINS PLUS ANY ADDITIONAL RAINFALL WILL CONTINUE TO CAUSE
FLOODING OF STREAMS...LOW WATER CROSSINGS AND LOW LYING AREAS THROUGH
330 PM.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
IMMEDIATELY.
 
10/18
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 9:34 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 29, 9:34 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 AM CDT SUN JUN 29 1997

CONVECTION CONTS ACRS SRN AR AND SE OK IN RESPONSE TO S/WV MOVG THRU
THE NRN HALF OF THE CWA. WITH DYNAMICS WEAK ACRS SRN PORTIONS WUD NOT
EXPECT ACTIVITY AS WIDESPREAD THERE BY LATE THIS MRNG. SRN PORTIONS
SHUD ONLY SEE AFTN ACTIVITY IN RESPONSE TO SEA BREEZE MOVG INLAND. SOME
INTERACTION IS EXPECTED WITH S/WV BUT NOT ENUF TO INDUCE SVR WX.
NEW ETA MOVS MOST ACTIVE PORTION OF S/WV E OF THE CWA BY TONIGHT WITH
RDG BUILDG ACRS PARTS OF E TX BY EVNG. RUC ALSO INDICATED SOME WARMING
IN THE MID LVLS WHICH SHUD CAP E TX BY MID AFTN.

ATTM DO NOT SEE MUCH REASON TO MAKE ANY SIG CHANGES TO GOING FCSTS...
HWVR WILL NEED TO LOOK AT POSSIBLE LOWERING POPS SLIGHTLY ACRS NRN LA
AND NE TX IF CONVECTION DOES NOT DVLP THOSE AREAS BY ARND NOON.

18

In the hours before

Special weather statement, Jun 29, 10:00 AM CDT, 3 hours 21 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291600-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT SUN JUN 29 1997

A WEAK UPPER LEVEL DISTURBANCE WILL CONTINUE MOVING SLOWLY ACROSS
THE FOUR STATE REGION TODAY. A MOIST UNSTABLE AIRMASS REMAINS ACROSS
THE AREA AS WELL. THUNDERSTORMS WILL CONTINUE INTO THE EARLY AFTERNOON
ACROSS SOUTHEAST OKLAHOMA AND SOUTHERN ARKANSAS AND DEVELOP DURING THE
AFTERNOON ACROSS NORTHEAST TEXAS AND NORTHERN LOUISIANA.

WITH THE MAJORITY OF THE UPPER LEVEL SUPPORT REMAINING TO THE NORTH OF
THE FOUR STATE REGION TODAY...ORGANIZED AREAS OF SEVERE THUNDERSTORMS
ARE NOT EXPECTED. HOWEVER A FEW ISOLATED THUNDERSTORMS MAY PRODUCE
BRIEF GUSTY WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS. ANY
THUNDERSTORMS THAT DEVELOP WILL MOVE SLOWLY THROUGH THE AREA PRODUCING
BRIEF HEAVY RAINS AS WELL.

THE ACTIVATION OF SEVERE STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH TONIGHT.

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 11:09 AM CDTFlash Flood WarningSHVMcCurtain2 hr

Nearby

Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.